# SDR CA960325005

- Difficulty date: March 12, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31-350
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Downlock
- Part number: 41983000
- Condition: Sheared
- Location: Forward Tab
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE REPLACING THE LEFT HAND MAIN LANDING GEAR SIDE BRACE THE DOWNLOCK WAS REMOVED.  INSPECTION REVEALED ONE OF THE TWO RIVETS SECURING THE TWO TABS TO THE DOWNLOCK HAD SHEARED.  TWO USED DOWNLOCKS WERE PURCHASED BUT REJECTED DUE TO A LUMINUM RIVETS BEING INSTALLED SECURING THE TABS.  A NEW DOWNLOCK WAS INSTALLED AND GEAR SWINGS CARRIED OUT.  THE AIRCRAFT FLEW 5.5 HOURS AND THE DOWNLOCK WAS INSPECTED AND FOUND TO HAVE THE RIVET SHEARED YET AGAIN.  SUBMITTER STATES THAT THE NEW DOWNLOCK HAVE ROUND HEAD STEEL RIVETS WHILE THE OLD VERSION HAD FLUSH RIVETS.
